MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 6-0 D/A S-28; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 6-0 D/A S-28; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J562G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device pem725 batch number, and no non-conformance's were identified.Device evaluation summary: nine unopened samples of product code j562, lot # pem725 were received for evaluation.During the visual inspection of nine unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needle breakage was observed.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance breakage needle were found.
 
Event or Problem Description
It was reported that a patient underwent an eye lid lift procedure on (b)(6) 2019 and suture was used.While suturing the eye lid the tip of the needle broke off.It did not fall in to the patients eye and it was retrieved.The procedure was completed with a like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A suture needle was returned for evaluation.A fracture was observed at the suture attachment of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.

Brand Name
VCL CT BRD VIO 18IN 6-0 D/A S-28
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9344079
Report Number2210968-2019-90104
Device Sequence Number16827760
Product Code GAM
UDI-Device Identifier10705031041257
UDI-Public10705031041257
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberJ562G
Device Lot NumberPEM725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1